Alert archive / Minnesota / Flash Flood Watches in 2010
Flash Flood Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Jun 22, 2010, 4:57 PM CDT for 7 counties in Minnesota. It took effect at Jun 22, 2010, 10:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2010, 4:57 PM CDT (21:57 UTC)
- In effect from
- Jun 22, 2010, 10:00 PM CDT
- Expired
- Jun 23, 2010, 5:17 AM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 112 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 806 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WGUS63 KMPX 222157 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 457 PM CDT TUE JUN 22 2010 ...VERY HEAVY RAINFALL BECOMING LIKELY OVERNIGHT... .A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS SOUTH DAKOTA AND NEBRASKA LATE THIS EVENING AND SPREAD NORTH AND EAST ACROSS FAR SOUTHERN MINNESOTA DURING THE OVERNIGHT HOURS. DUE TO RECENT HEAVY RAINFALL ACROSS THE FAR SOUTH...AND THE POTENTIAL OF RECEIVING TWO TO THREE INCHES OF RAINFALL BY WEDNESDAY MORNING ACROSS THE MINNESOTA...IOWA BORDER...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS OF SOUTH CENTRAL MINNESOTA...OR SOUTH OF A SAINT JAMES TO OWATONNA LINE. SINCE LAST WEEK...THE COMBINATION OF SEVERAL RAINFALL EVENTS HAS LED TO NEARLY SATURATED SOIL CONDITIONS ACROSS SOUTH CENTRAL MINNESOTA. ANY ADDITIONAL HEAVY RAINFALL...ESPECIALLY THOSE WHICH PRODUCE RAINFALL RATES OF TWO TO THREE INCHES PER HOUR...WILL LEAD TO FLASH FLOODING IN POOR DRAINAGE AREAS. MNZ082>085-091>093-230600- /O.NEW.KMPX.FF.A.0001.100623T0300Z-100623T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 457 PM CDT TUE JUN 22 2010 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA... INCLUDING THE FOLLOWING AREAS...BLUE EARTH...FARIBAULT... FREEBORN...MARTIN...STEELE...WASECA AND WATONWAN. * FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * EXCESSIVE HEAVY RAINFALL WITH AMOUNTS OF TWO TO THREE INCHES BY WEDNESDAY MORNING. * POOR DRAINAGE AREAS OF SOUTH CENTRAL MINNESOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JLT
2 follow-up statements
490 WGUS63 KMPX 230457 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1157 PM CDT TUE JUN 22 2010 ...VERY HEAVY RAINFALL LIKELY OVERNIGHT... .A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 10 AM WEDNESDAY FOR AREAS OF SOUTH CENTRAL MINNESOTA ALONG AND SOUTH OF A LINE FROM ST JAMES TO OWATONNA. THUNDERSTORMS ACROSS NORTHERN IOWA WILL SPREAD INTO FAR SOUTHERN MINNESOTA DURING THE OVERNIGHT HOURS. THE THUNDERSTORMS WILL LIKELY PRODUCE A PERIOD OF TORRENTIAL RAINFALL WITH 2 TO 3 INCHES OF RAIN POSSIBLE. THIS MAY RESULT IN FLASH FLOODING. MNZ082>085-091>093-231300- /O.CON.KMPX.FF.A.0001.000000T0000Z-100623T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 1157 PM CDT TUE JUN 22 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...BLUE EARTH...FARIBAULT...FREEBORN...MARTIN...STEELE... WASECA AND WATONWAN. * UNTIL 10 AM CDT WEDNESDAY * EXCESSIVE HEAVY RAINFALL WITH AMOUNTS OF TWO TO THREE INCHES BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
218 WGUS63 KMPX 231017 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 517 AM CDT WED JUN 23 2010 ...HEAVY RAINFALL THREAT HAS ENDED... MNZ082>085-091>093-231130- /O.CAN.KMPX.FF.A.0001.000000T0000Z-100623T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 517 AM CDT WED JUN 23 2010 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA HAS BEEN CANCELLED. ALTHOUGH NUMEROUS THUNDERSTORMS ACROSS FAR SOUTH CENTRAL MINNESOTA CAUSED RAINFALL TOTALS OVERNIGHT AROUND ONE TO TWO INCHES...THE MAIN THREAT OF HEAVY RAINFALL THIS MORNING HAS ENDED. SOME SCATTERED SHOWERS AND STORMS ARE STILL POSSIBLE THIS MORNING...BUT RAINFALL AMOUNTS SHOULD BE LIGHT. $$ JLT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 1:14 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 22, 1:14 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 114 PM CDT TUE JUN 22 2010 .DISCUSSION... THERE IS AN INCREASE POTENTIAL OF SVR WX LATER TODAY...AND INTO THE OVERNIGHT HRS AS INSTABILITY BECOMES STRONG AND A DISTURBANCE MOVING ACROSS THE NORTHERN PLAINS/UPPER MIDWEST INTERACTS WITH THIS INSTABILITY TO CAUSE TSRA TO DEVELOP. AT THE PRESENT TIME...NUMEROUS SFC BOUNDARIES HAVE FORMED DUE TO EARLY MORNING CONVECTION ACROSS THE DAKOTAS. THIS BOUNDARY...WHICH IS ILL DEFINED WITH MAINLY A CUMULUS FIELD BUILDING ACROSS CENTRAL/SOUTHERN MN/EASTERN SD AS INSTABILITY INCREASES THIS AFTN. SIGNIFICANT CAP...WHICH IS IN PLACE EARLY THIS AFTN...HAS INHIBIT ANY RE-GENERATION OF SHRA/TSRA AS OF 1 PM. HOWEVER...LATEST SHORT TERM MODELS DOES SHOW THE CAP ERODING ACROSS EASTERN SD/WEST CENTRAL MN WHERE THE CURRENT 85H MAXIMUM CONVERGENCE IS NOTED. MAIN FORECAST DILEMMA REMAINS WHERE THE MAIN CONVECTIVE COMPLEX WILL DEVELOP THIS AFTN...AND WHERE THE LLJ/0-1KM SHEAR IS MAXIMIZED OVERNIGHT. THIS WILL PLAY AN IMPORTANT ROLE IN THE OVERALL SVR WX WHICH IS LIKELY TO EVOLVE OVERNIGHT ACROSS THE PLAINS/MIDWEST. AS WITH THE CURRENT MODELS /GFS & NAM/ THE DEPICTION OF THE SFC LOW LATER TONIGHT AND 85H JET...WILL BE THE MAIN DILEMMA AS TO WHERE THE COMPLEX WILL DEVELOP. EVEN IF YOU SPLIT THE DIFFERENCE BETWEEN THE TWO MODELS...FAR SOUTHERN MN REMAINS THE MOST PROBABLE PLACE TO RECEIVE SVR WX OVERNIGHT. CURRENT 14Z HRRR REMAINS ACTIVE IN TERMS OF RE-GENERATION OF HIGHER REFLECTIVITY MODELING ACROSS WEST CENTRAL MN BY 21Z...WITH THE MOVEMENT GENERALLY TO THE SOUTHEAST ACROSS EAST CENTRAL MN BY 05Z. IN ADDITION...HRRR RE-DEVELOPS A COMPLEX ACROSS WESTERN SD WHICH MAY BE THE MAIN PLAYER OVERNIGHT AS THE AFTN TSRA SET OFF A BOUNDARY THAT WILL LAY ACROSS FAR SOUTHERN MN OVERNIGHT. THIS SHOULD SET THE STAGE FOR VERY HEAVY RAINFALL/STRONG WNDS AND HAIL ALONG THE IA/MN BORDER DURING THE LATE EVENING/OVERNIGHT PERIOD. THIS IS ALSO WHERE THE HIGHEST POPS WILL REMAIN IN THE CURRENT FORECAST GRIDS. AFT WEDNESDAY AFTN...THE MAIN UPPER WAVE SHOULD PAST TO THE EAST... ALLOWING FOR STRONG SUBSIDENCE TO DEVELOP IN THE WAKE OF IT. THEREFORE...WEDNESDAY NIGHT THRU THURSDAY LOOK TO BE THE BEST DAYS IN TERMS OF DRY AND RELATIVELY SEASONABLE TEMPERATURES. LATE IN THE WEEK...AND INTO THE WEEKEND...MODELS CONTINUE TO DISPLAY A VERY UNSETTLED PATTERN WITH NUMEROUS SHRT WAVES MOVES ACROSS THE UPPER MIDWEST. TIMING WILL REMAIN THE PROBLEM...ESPECIALLY WITH CONVECTIVE COMPLEXES INTERFERING WITH SFC BOUNDARIES AND ASSOCIATED INSTABILITY PARAMETERS. THEREFORE...WILL CONTINUE HIGH CHC POPS FOR FRIDAY NIGHT...THRU SUNDAY...BEFORE A SUBSTANTIAL UPPER RIDGE BECOMES MORE PRONOUNCED ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST BY NEXT WEEK. ..JLT.. && .AVIATION... /18Z TAF ISSUANCE/ DFCLT FCST TO TRY AND NAIL DOWN TIMING OF CONVECTION AT TAF SITES. MPX 12Z SNDG QUITE CAPPED...BUT CAP MUCH WKR AT ABR. CPL OF BNDRYS OF SM CONCERN FOR CONVECTION...WKNG E-W BNDRY FM JUST N OF MSP TO NR RWF EVIDENT ON CU FIELD. OTHER IS A GNRY N-S BNDRY FM NW MN INTO THE ABR AREA. FEEL BST CHC AFTN TSTMS PRBLY IN E DKTS INTO SW MN WHERE CAP WKR AND SBLI ALREADY IN B8 RANGE. MORE WDSPRD TSTMS XPCTD TNGHT AS SHRTWV MVG INTO W CO/WY BGNS TO IMPACT AREA. GNRLY LGT SFC WNDS XCPT NR TSTMS. INCRSG NWLY WNDS ON WED MRNG AS CDFNT PUSHES THRU AREA. KMSP...FAIRLY STG CAP ON 12Z MPX SNDG TO LIMIT AFTN TSTMS...BUT SM CONCERN WITH WKNG E-W BNDRY FM EARLIER CONVECTION NR AREA. WL LEAVE OUT TSTMS FOR NOW. BEST CHC WDSPRD TSTMS IN THE OVRNITE/WED MRNG AS STG SHRTWV IN W WY/CO AFFECTS AREA. GNRLY LGT SFC WNDS XCPT NR ANY TSTMS. INCRSG NWLY WNDS ON WED IN WAKE OF CDFNT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/BAP
Hazardous weather outlook, Jun 22, 12:16 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1216 PM CDT TUE JUN 22 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 231100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1216 PM CDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT AS A TROUGH OF LOW PRESSURE NOSES INTO SOUTHERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. A FEW TORNADOES ARE POSSIBLE ACROSS SOUTHERN MINNESOTA...MAINLY SOUTH OF A GRANITE FALLS TO SAINT PETER TO OWATONNA LINE. THE STORMS OVER SOUTHERN MINNESOTA MAY ALSO PRODUCE TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL AFFECT THE OUTLOOK AREA FRIDAY INTO SATURDAY WITH A CHANCE FOR MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
Nearby
Flash Flood Watches in Minnesota, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.